MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Codes Fluid/Blood Leak (1250); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility returned the olympus, the oes broncho fiber videoscope to the service center due to a leakage in the bending section cover.Upon evaluation of the returned device, it was observed the bending manipulation and insertion tube was defective with peeling of the coating from the insertion section.This report is being submitted for the event found during evaluation.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The evaluation concluded, the bending manipulation and insertion tube was defective with peeling of the coating from the insertion section, wrinkles in the insertion part, watertightness is not maintained due to holes in the curved rubber, the play of the angle lever is out of the normal state due to the extension of the angle wire and the curved tube is crushed due to an external factor.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 15 years since the subject device was manufactured.Based on the results of the investigation, and although we could not specify the root cause of the suggested event, it is likely the defect was caused by repeated excessive wiping of the outer surface of the insertion section, or chemical deterioration by chemical solutions.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 16-jan-2022.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13536858
Report Number8010047-2022-02986
Device Sequence Number17159673
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer03/25/2022
11/08/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/21/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown